Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Stimulator, how high up your back can you obtain

michaelk9mmichaelk9 Posts: 2
edited 06/11/2012 - 8:52 AM in Spinal Cord Stimulation

First time post to your forums.
Four years ago I received a 360 fusion on L4 and L5 that did not decrease the pain level. A year later in a second surgery they took a few things out. It gifted me with the the most beautiful 5 weeks of my life and very few meds. It then began to go back to what it was. I have had a St Jude Medical stimulator for about 3 months. Hopefully I will be able to keep it. I picked up a Staph infection when they placed it in. It was then the portable pump giving me antibiotics for 6 weeks followed by two weeks of oral meds. I pray I am able to keep the device as Staph did not get to the bone.

When your medical tech sets your programs how high up your back has the pain been decreased with you? It has accomplished wonders with my upper thighs and buttocks or sciatic nerve pain in my cheeks.

I feel my life is so hollow and dark as I still take meds and the stimulator to combat the pain. It was nice to discover the forum as I realize how others cope with the same problems.

Thank you for listening or allowing me to go on a few minutes.

God Bless,


  • It all depends on where your lead or leads are placed.

    If they were placed to cover as much of your back as possible then some programming may be all you need to get higher coverage.

    If the leads were placed to get the buttocks and lower, getting upper back coverage is not likely at all.

    Only your doctor and programmer can really answer the question for you. There are people with more than one stimulator, each one covering a different area.

    Taking meds with the stim is quite common and I'd not feel bad about the need. A great goal is to stop pain meds, but doctors should tell more of us that stopping all pain and or other management type drugs may never happen.

    My doctor told me no narcotics and I get by, but it takes Valium, Flexeril, Lamotragine and Pamelor. I'm still a walking drug store, but I am walking!

    Depression following any surgery is common. Anesthetics are depressants after all and some powerfull ones at that. If the depression lasts for more than a few weeks it may be time to get some help. Been there, done that. My shrink is the only one that actually writes my meds. My PM does the programming, but is otherwise useless as far as I am concerned!

    Hope you get to feeling better soon.
  • My leads - 3 percutaneous Medtronic leads (4:8:4) - are at T8 for low back, hip, and thigh pain. Despite what my doc says is neurologically possible, I get stim up to T1 and can feel it on the backs of my arms down to my pinkies. This is by choice of programs. I have others that I can only feel below T8.

    Good luck-
  • Mack,
    It would be so great to reach a bit higher with one of my programs. She seems only to be able to get my buttocks, thighs, and lower in all my programs.

    From a picture I I took a while in the Dr. office it looks like the pad or leads are located in the th7 th8 area. Compared with the technology in my back the HP unit she utilizes to program with looks antiquated.

    Thank you for your responses as it's great to network with others.

    The meds I take daily are avenza, and hydrocodone. Fro the worse days I have valium.

    Thanks again!

Sign In or Register to comment.